MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G35570
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an entuit secure gastrointestinal suture anchor set wire was too large for a child.Before placing the gastrointestinal tube, the wire was unable to be removed; therefore, it was removed through endoscopy.The reported device is intended for anchoring the anterior wall of the stomach to the abdominal wall prior to introduction of interventional catheters.As reported, the patient did not experience any adverse effects due to this occurrence.To date, additional patient and event information have not been made available.The reported device did not malfunction; however, the surgical plan was adjusted to remove the wire.
 
Additional Manufacturer Narrative
Corrected data: pma/510(k)#: k152524.Additional information: age or date of birth, sex, weight: it was reported the patient weighed 4-5 kg.Other relevant history.Event: additional information received identified the percutaneous, endoscopy assisted gastrostomy was done as intended with no complications.After several days(1-2 week) the fixing anchors were let loose.One week later an x-ray was performed which revealed 1 out of 3 anchors were still visualized in the stomach.It could not be emptied through the pylorus, therefore, the fixing anchor was removed later via gastroscopy.It was also reported the patient experienced gastric bleeding as a result of this event.Initial reporter name and address, initial reporter health professional, initial reporter occupation.No code available (3191): gastric bleeding.Date rec¿d by mfr.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: date of event: (b)(6) 2018.Additional information received from the customer clarified the timeline of the event and it is as follows (please note year is 2018): (b)(6) implant was performed with 3 anchors.(b)(6) anchors were released.(2 weeks were planned to wait before release to ensure healing process).(b)(6) x-ray revealed 2 anchors still in the stomach, 1 was not visible.(b)(6) x-ray showing still 1 anchor coil.(b)(6) 2nd gastroscopy: 1 coil was partially overgrown by the mucosa, it was removed with gastroscopy instruments.(b)(6) gastric bleeding.Investigation evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.Clinical assessment: the gias-srm-3 is packaged with three (3) gia-srm anchors.The anchors are 2cm +/-2mm in length.The child is 7 months old and weighs 4 ¿ 5kg and has a history of congenital laryngeal stenosis with subsequent laryngeal surgeries.This is likely a failure to thrive case and it is not certain if the patient has gastrointestinal motility issues or not.¿some experts recommend endoscopic removal of items larger than 2 cm (0.79 inches) in diameter or longer than 3 cm (1.18 inches) in infants¿ (et al chen).Also, ¿objects larger than 2 cm in diameter are less likely to pass the pylorus, and objects longer than 6 cm may become entrapped at either the pylorus or the duodenal sweep (et al munter).The anchor fits neither of these examples.There is no precaution or warning not to use the device in children.This would be a worst case scenario where surgical intervention was required.At this time, the most probable causes of this event are human physiology and labelling related.Citations above are from chen mk, beierle ea.Gastrointestinal foreign bodies.Pediatr ann.2001;30:736¿42 and munter dw, dronen sc.Medscape (internet) 2012.May 24, [last cited on 2013 aug 25].Available from: http://emedicine.Medscape.Com/article/776566-clinical.An analysis of the device was unable to be performed since the device was not returned.A representative device is not available for device failure analysis since all other products in this lot have been distributed.There have been no products returned on any previous complaints regarding this specific failure mode, so a previous returned product evaluation cannot be referenced.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Instructions for use this device comes packaged with ifu c_t_gas_rev9 which describes intended use, warnings, precautions, etc.The ifu notes that the sutures may be left in place up to two weeks while tract formation occurs, or cut after gastrostomy catheter placement.This releases the anchors into the stomach, allowing their passage via the gastrointestinal system.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.The appropriate personnel were notified, and we will continue to monitor for similar complaints.Per quality engineering risk assessment, there is no further actions required at this time.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7497968
Report Number1820334-2018-01401
Device Sequence Number13992398
Product Code FGE
UDI-Device Identifier00827002355705
UDI-Public(01)00827002355705(17)201213(10)8445405
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K131201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG35570
Device Catalogue NumberGIAS-SRM-3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer05/09/2018
06/11/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date06/08/2018
06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO
Patient Weight4